Alert archive / Delaware / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 15, 2018, 10:54 PM EDT for Sussex County, Delaware. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2018, 10:54 PM EDT (02:54 UTC)
- Expired
- May 16, 2018, 12:00 AM EDT
- In force
- 66 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 21 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464
WWUS81 KPHI 160254
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1054 PM EDT TUE MAY 15 2018
DEZ003-004-MDZ019-020-160400-
Inland Sussex-Delaware Beaches-Talbot-Caroline-
1054 PM EDT TUE MAY 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...SOUTHEASTERN
TALBOT AND SOUTHERN CAROLINE COUNTIES...
At 1054 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 23 miles southeast of Diamond Beach to
near Sharptown. Movement was southeast at 15 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Locations impacted include...
Easton, Georgetown, Seaford, Millsboro, Laurel, Lewes, Federalsburg,
Milton, Selbyville, Bridgeville, Delmar, Trappe, Dagsboro, Preston,
Oxford, Sharptown, Millville, Ellendale, Henlopen Acres and
Smithville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3846 7569 3869 7577 3868 7593 3857 7604
3873 7624 3884 7522 3879 7516 3880 7509
3867 7507 3869 7508 3869 7514 3864 7513
3862 7508 3866 7507 3861 7506 3859 7521
3860 7506 3845 7505
TIME...MOT...LOC 0254Z 333DEG 11KT 3869 7460 3851 7565
$$
CMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 15, 10:48 PM EDT, 6 minutes earlier.
Area forecast discussion, May 15, 10:48 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1048 PM EDT Tue May 15 2018
.SYNOPSIS...
The cold front responsible for today's storms is expected to
stall over our region tonight. This front will remain over our
region for the next few days before lifting north as a warm
front this weekend. A cold front approaches the region early
next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Severe Thunderstorm Watch has been cancelled. Lingering line of
heavy showers and thunderstorms will continue over southern
portions of the Delmarva, and frequent lightning strikes, wind
gusts to 30 mph, and heavy rain will continue for the next
couple of hours.
The cold front is not far behind across northern NJ and
northeast PA, and will slowly move southward tonight, which
will lead to a continued drying trend across the remainder
of the region.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
The front is expected to remain nearly stationary across the
southern areas New Jersey, Delaware and eastern shore of
Maryland on Wednesday. Multiple weak short wave/vorticity
impulses will continue to move across the area within the
southwest flow aloft. This will keep moisture and lift
overriding the stationary frontal boundary, likely leading to
periods of showers through the day Wednesday. There is not much
in the way of instability across the area, except across
portions of the Delmarva and southern New Jersey where the
frontal boundary stalls out. So we only keep a slight chance of
thunderstorms across those areas through the day Wednesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Few changes made to the long term given the near term concerns.
A prolonged period of unsettled weather is on tap for the rest
of the week and into the weekend.
The cold front that moves through the region tonight will be
nearly stationary just south of the area Wednesday and Thursday.
From there, the region will find itself in between two
different area of high pressure: One over the Northeast U.S. and
the other over the western Atlantic, well east of the Southeast
U.S. Meanwhile, a weak sub-tropical low will sit over the
eastern Gulf of Mexico, and several shortwaves will spin off
this low and lift to the north along the coast. The high over
the western Atlantic will act as a blocking high, and this keeps
the low from making much eastward progression.
The first of the shortwaves will lift through the region on
Wednesday, followed by another on Thursday. The best chances for
showers and thunderstorms will be across the southern half of
the forecast area, closer to the vicinity of the stationary
front over the Mid-Atlantic.
By Friday, high pressure over the Northeast U.S. lifts to the
north, and high pressure over the western Atlantic retrogrades
back towards the Southeast U.S. This allows the stationary front
begins to slowly lift north as a warm front starting on
Thursday. Rain and scattered thunderstorms on tap during this
time, and with persistent onshore flow ahead of the front, there
will be abundant moisture that could result in heavy rain at
times.
The front will finally lift north of the area on Saturday, and
rain begins to taper off. Several mid-level shortwaves will pass
through the region through the weekend, and this keeps at least
scattered showers in the forecast through Sunday.
A cold front then moves through the region on Monday. High
pressure builds in behind that front, and conditions should dry
out early next week.
It is expected to be quite active this week. Some periods of
heavy rain are expected, especially once precipitable water
values begin to approach 2 inches later in the week. With the
periods of moderate to heavy rainfall, many smaller creeks and
streams will likely have strong rises. Depending on how fast and
if the heavy rain falls over the same areas each time, there
could be some flooding concerns. We will continue to monitor
future guidance and river forecasts to see if there will be any
widespread flooding concerns. Tides are also expected to
increase through the end of the week as well, which may
exacerbate any flooding concerns.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Once the front continues to sag southward through
sunset, the daytime instability will weaken and the strong
thunderstorms will end. Especially for RDG, ABE, and TTN. Those
areas may end up with a few hours of dry weather later this
evening. However, the rest of the TAF sites could have showers
continue overnight. ACY and MIV could have thunderstorms
continue into this evening.
Conditions will lower to MVFR then IFR late in the overnight
toward daybreak as CIGS lower through the night. Winds will
eventually turn northwest behind the front, then become north to
northeast overnight.
Wednesday...IFR CIGS with periods of showers likely are
expected on Wednesday. Winds are expected to remain northeast to
east through the day around 5 to 10 knots.
Outlook...
Wednesday night-Sunday...MVFR/IFR during this time with rain,
possibly heavy at times, along with scattered thunderstorms.
Patchy fog at night. Widespread and persistent rain Thursday
through Saturday morning.
&&
.MARINE...
The wind will diminish overnight as the front sags southward
into the southern New Jersey and Delaware coastal waters and
seas will diminish as well. So the current end time for the
advisory looks good.
A line of strong thunderstorms will approach the coastal waters
and Delaware Bay this evening. Very strong winds, small hail,
and locally higher seas can be expected as these storms move
over the area.
Outlook...
Wednesday night and Thursday...winds and seas should stay below
SCA criteria.
Friday through Sunday...increasing seas and winds will likely
result in SCA conditions for at least part if not most of this
period.
&&
.TIDES/COASTAL FLOODING...
A cold front moves through the region tonight. The flow then
becomes onshore out of the east and northeast. With the new moon
today, astronomical tides will be high through Friday, around
5.4 ft above MLLW at Atlantic City. All of the available
guidance indicates the potential to reach minor flooding
thresholds along the DE and NJ oceanfront as early as the
Wednesday evening high tide and perhaps through the Friday
evening high tide. If this trend continues, a Coastal Flood
Advisory may eventually be needed.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Flash Flood Watch until 2 AM EDT Wednesday for NJZ016>027.
DE...Flash Flood Watch until 2 AM EDT Wednesday for DEZ001>004.
MD...Flash Flood Watch until 2 AM EDT Wednesday for MDZ008-012-015-
019-020.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for ANZ450>455.
&&
Synopsis...Johnson
Near Term...LF/Robertson
Short Term...Robertson
Long Term...Johnson/MPS
Aviation...Johnson/Robertson/MPS
Marine...Johnson/LF/Robertson/MPS
Tides/Coastal Flooding...Hazardous weather outlook, May 15, 10:45 PM EDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1045 PM EDT Tue May 15 2018 NJZ001-007>010-015-PAZ054-055-060>062-070-071-101>106-170300- Sussex-Warren-Morris-Hunterdon-Somerset-Mercer-Carbon-Monroe-Berks- Lehigh-Northampton-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 1045 PM EDT Tue May 15 2018 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous rounds of showers and thunderstorms will continue through the end of the week and into next weekend. Heavy rainfall is possible during this period, with concerns for flooding increasing during this time. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001-002-MDZ008-012-015-019-020-NJZ016>019-021-170300- New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Salem- Gloucester-Camden-Northwestern Burlington-Cumberland- 1045 PM EDT Tue May 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for central Delaware, northern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous rounds of showers and thunderstorms will continue through the end of the week and into next weekend. Heavy rainfall is possible during this period, with concerns for flooding increasing during this time. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ012>014-170300- Middlesex-Western Monmouth-Eastern Monmouth- 1045 PM EDT Tue May 15 2018 This Hazardous Weather Outlook is for central New Jersey and northern New Jersey. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous rounds of showers and storms are expected to continue through the end of the week and into next weekend. Heavy rainfall is possible during this period, with concerns for flooding increasing during this time. Tides are also expected to increase through the end of the week as well, which may exacerbate any flooding concerns. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ003-004-NJZ020-022>027-170300- Inland Sussex-Delaware Beaches-Ocean-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 1045 PM EDT Tue May 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous rounds of showers and storms are expected to continue through the end of the week and into next weekend. Heavy rainfall is possible during this period, with concerns for flooding increasing during this time. Tides are also expected to increase through the end of the week as well, which may exacerbate any flooding concerns. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-170300- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1045 PM EDT Tue May 15 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MPS
In the hours before
Local storm report, May 15, 9:47 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
947 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG WEST READING 40.33N 75.95W
05/15/2018 BERKS PA SOCIAL MEDIA
TREE DOWN ON A HOUSE. NO INJURIES REPORTED. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER PHI1800799
CMSLocal storm report, May 15, 9:55 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
955 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG PENN FOREST TWP 40.94N 75.67W
05/15/2018 CARBON PA SOCIAL MEDIA
TREES DOWN.
0345 PM TSTM WND GST 1 W EMERALD LAKES 41.09N 75.44W
05/15/2018 M50 MPH MONROE PA MESONET
CWOP STATION REPORTS WIND GUST OF 50 MPH
0350 PM TSTM WND DMG 1 NE MERWINSBURG 40.97N 75.46W
05/15/2018 MONROE PA BROADCAST MEDIA
*** 1 FATAL *** TREE DOWN ON A CAR KILLING ONE PERSON
INSIDE, NEAR THE TOWN OF EFFORT.
0354 PM HAIL 2 NE ALBRIGHTSVILLE 41.03N 75.57W
05/15/2018 M0.88 INCH CARBON PA PUBLIC
HAIL COVERING GROUND AND 45 MPH GUSTS.
0354 PM TSTM WND DMG MOUNT POCONO 41.12N 75.36W
05/15/2018 MONROE PA TRAINED SPOTTER
SEVERAL ROADS CLOSED AND POWER LINES DOWN. *EVENT TIME
CORRECTED*
0354 PM TSTM WND DMG 1 NW POLK TWP 40.93N 75.51W
05/15/2018 MONROE PA DEPT OF HIGHWAYS
DOWNED UTILITY ON STATE HIGHWAY 534 NEAR DOTTERS CORNER
ROAD. ALL LANES CLOSED. TIME APPROXIMATED FROM RADAR.
0356 PM TSTM WND GST 1 NE BOSSARDSVILLE 40.94N 75.26W
05/15/2018 M73 MPH MONROE PA TRAINED SPOTTER
0356 PM TSTM WND DMG 1 NE BOSSARDSVILLE 40.94N 75.26W
05/15/2018 MONROE PA TRAINED SPOTTER
NUMEROUS TREES DOWN.
0400 PM TSTM WND DMG STROUDSBURG 40.98N 75.20W
05/15/2018 MONROE PA TRAINED SPOTTER
NUMEROUS TREES DOWN ON VEHICLES, HOUSES, AND ROADS.
MANY ROAD CLOSURES AND 80,000 ESTIMATED WITHOUT POWER.
HOLDING STUDENTS IN SCHOOLS.
0404 PM HAIL EFFORT 40.94N 75.44W
05/15/2018 M0.25 INCH MONROE PA TRAINED SPOTTER
50 MPH GUSTS AND SMALL TWIGS AND BRANCHES DOWN.
0405 PM TSTM WND DMG TURN VILLA 41.07N 75.05W
05/15/2018 MONROE PA DEPT OF HIGHWAYS
DOWNED TREE IN WIRES ON U.S. HIGHWAY 209 NEAR CAESARS
POCONO PALACE ROAD. ALL LANES CLOSED. TIME APPROXIMATED
FROM RADAR.
0406 PM TSTM WND DMG KNOWLTON 40.93N 75.03W
05/15/2018 WARREN NJ SOCIAL MEDIA
NUMEROUS TREES DOWN.
0407 PM TSTM WND DMG 1 SW WIND GAP 40.84N 75.30W
05/15/2018 NORTHAMPTON PA SOCIAL MEDIA
TREES DOWN ON ROUTE 33 NORTHBOUND BLOCKING THE RIGHT
LANE.
0408 PM TSTM WND GST 2 NNW MONROE LAKE 41.14N 75.15W
05/15/2018 E58 MPH MONROE PA TRAINED SPOTTER
SPOTTER ESTIMATES WIND GUSTS OF 58+ MPH. PEA SIZE HAIL
WAS ALSO FALLING AT THE TIME OF THE REPORT
0408 PM TSTM WND GST LENHARTSVILLE 40.57N 75.89W
05/15/2018 M62 MPH BERKS PA MESONET
0410 PM TSTM WND DMG BUSHKILL TWP 40.79N 75.34W
05/15/2018 NORTHAMPTON PA FIRE DEPT/RESCUE
MULTIPLE TREES DOWN.
0411 PM TSTM WND DMG SLATEFORD 40.94N 75.11W
05/15/2018 NORTHAMPTON PA DEPT OF HIGHWAYS
DOWNED TREE ON STATE HIGHWAY 611 NEAR RAILROAD AVENUE.
ALL LANES CLOSED. TIME APPROXIMATED FROM RADAR.
0412 PM TSTM WND DMG FRANKFORD TWP 41.15N 74.72W
05/15/2018 SUSSEX NJ METEOROLOGIST
TREES DOWN.
0413 PM TSTM WND GST CHERRY HILL 40.76N 75.31W
05/15/2018 M58 MPH NORTHAMPTON PA TRAINED SPOTTER
MEASURED DURING THE GUST FRONT.
0415 PM TSTM WND DMG BANGOR 40.87N 75.21W
05/15/2018 NORTHAMPTON PA SOCIAL MEDIA
SEVERAL REPORTS OF TREES AND POWERLINES DOWN ACROSS
NORTHAMPTON COUNTY. TIME ESTIMATED FROM RADAR
0415 PM TSTM WND DMG FREDON 41.04N 74.81W
05/15/2018 SUSSEX NJ SOCIAL MEDIA
UPROOTED AND SNAPPED TREES
0417 PM TSTM WND DMG BLAIRSTOWN 40.98N 74.98W
05/15/2018 WARREN NJ DEPT OF HIGHWAYS
NUMEROUS REPORTS OF POWER LINES DOWN. TIME APPROXIMATED
FROM RADAR.
0418 PM TSTM WND DMG SCIOTA 40.93N 75.32W
05/15/2018 MONROE PA DEPT OF HIGHWAYS
DOWNED UTILITY ON U.S. HIGHWAY 209 BETWEEN LESH ROAD
AND STATE ROAD 0033. TIME APPROXIMATED FROM RADAR.
0420 PM HAIL GERMANSVILLE 40.70N 75.71W
05/15/2018 E0.88 INCH LEHIGH PA SOCIAL MEDIA
NICKEL SIZE HAIL IN HEIDELBURG TOWNSHIP
0420 PM TSTM WND DMG STILLWATER TWP 41.07N 74.89W
05/15/2018 SUSSEX NJ TRAINED SPOTTER
SEVERAL STRUCTURES WITH DAMAGE DUE TO DOWNED TREES.
NUMEROUS ROADS IMPASSABLE DUE TO DEBRIS.
0420 PM TSTM WND DMG 1 NW NEWTON 41.06N 74.76W
05/15/2018 SUSSEX NJ DEPT OF HIGHWAYS
DOWNED TREE ON STATE HIGHWAY 94 SOUTH OF WEST END
AVENUE IN NEWTON. LANE CLOSURES IN PLACE. TIME
APPROXIMATED FROM RADAR.
0422 PM TSTM WND GST LEHIGH VALLEY INTL AIRP 40.65N 75.44W
05/15/2018 M51 MPH LEHIGH PA ASOS
KABE REPORTS WIND GUST OF 51 MPH
0422 PM TSTM WND DMG 1 NW ACKERSON 41.09N 74.68W
05/15/2018 SUSSEX NJ DEPT OF HIGHWAYS
DOWNED TREE ON STATE HIGHWAY 15 NEAR STATE HIGHWAY 94
IN LAFAYETTE TWP. ALL LANES CLOSED AND DETOURED. TIME
APPROXIMATED FROM RADAR.
0423 PM TSTM WND DMG SPRINGDALE 41.02N 74.77W
05/15/2018 SUSSEX NJ DEPT OF HIGHWAYS
DOWNED TREE ON U.S. HIGHWAY 206 NEAR SPRINGDALE ROAD IN
ANDOVER TWP. ALL LANES CLOSED AND DETOURED. TIME
APPROXIMATED FROM RADAR.
0425 PM LIGHTNING STILLWATER 41.04N 74.88W
05/15/2018 SUSSEX NJ PUBLIC
SEVERAL LIGHTNING STRIKES REPORTED TO STRUCTURES
RESULTING IN FIRES IN SUSSEX COUNTY. REPORTS HEARD VIA
POLICE/FIRE RADIO.
0425 PM TSTM WND DMG NEWTON 41.05N 74.75W
05/15/2018 SUSSEX NJ SOCIAL MEDIA
TREES DOWN ON POWERLINES.
0425 PM TSTM WND DMG VERNON 41.20N 74.48W
05/15/2018 SUSSEX NJ DEPT OF HIGHWAYS
DOWNED TREE ON STATE HIGHWAY 94 NEAR VERNON CROSSINGS
ROAD. ALL LANES CLOSED AND DETOURED. TIME ESTIMATED FROM
RADAR.
0427 PM FUNNEL CLOUD 5 SSE BERNVILLE 40.37N 76.07W
05/15/2018 BERKS PA TRAINED SPOTTER
BRIEF FUNNEL CLOUD REPORTED SOUTH-SOUTHEAST OF
BERNVILLE.
0427 PM TSTM WND DMG WIND GAP 40.85N 75.29W
05/15/2018 NORTHAMPTON PA SOCIAL MEDIA
DOWNED TREES REPORTED IN WIND GAP, WITH SOME DAMAGING
CARS. TIME APPROXIMATED FROM RADAR.
0428 PM TSTM WND DMG STOCKHOLM 41.09N 74.52W
05/15/2018 SUSSEX NJ DEPT OF HIGHWAYS
DOWNED TREE ON STATE HIGHWAY 23 NORTH OF PATERSON
HAMBURG TURNPIKE. LANE CLOSURES IN PLACE.
0428 PM TSTM WND DMG 1 WSW BLAZIERS CORNER 40.72N 74.57W
05/15/2018 SOMERSET NJ DEPT OF HIGHWAYS
DOWNED TREE ON U.S. HIGHWAY 202 NEAR MOUNT AIRY ROAD IN
BERNARDSVILLE. ALL LANES CLOSED AND DETOURED. TIME
APPROXIMATED FROM RADAR.
0435 PM TSTM WND DMG GREEN POND 41.02N 74.48W
05/15/2018 MORRIS NJ TRAINED SPOTTER
TREES DOWN, SOME ONTO HOMES.
0435 PM HAIL WANTAGE 41.24N 74.55W
05/15/2018 M0.50 INCH SUSSEX NJ SOCIAL MEDIA
0435 PM TSTM WND DMG PARSIPPANY 40.86N 74.43W
05/15/2018 MORRIS NJ SOCIAL MEDIA
3 TREES UPROOTED IN THE AREA BETWEEN DENVILLE AND
PARSIPPANY. TIME ESTIMATED FROM RADAR.
0436 PM TSTM WND DMG 1 SSE HILLTOWN 40.91N 74.55W
05/15/2018 MORRIS NJ DEPT OF HIGHWAYS
DOWNED TREE AT THE MOUNT HOPE EXIT ON INTERSTATE 80.
EXIT RAMP CLOSED. TIME APPROXIMATED FROM RADAR.
0437 PM TSTM WND DMG DUTTONVILLE 41.35N 74.69W
05/15/2018 SUSSEX NJ TRAINED SPOTTER
MANY TREES DOWN AFTER HIGH WINDS. HEAVY RAIN AND
LIGHTNING.
0440 PM TSTM WND DMG NORTH CATASAUQUA 40.66N 75.48W
05/15/2018 NORTHAMPTON PA SOCIAL MEDIA
NUMEROUS TREES AND POWER LINES DOWN IN N CATASAUQUA. A
WIND GUST OF 57 MPH WAS ALSO MEAUSURED DURING THIS TIME.
TIME ESTIMATED FROM RADAR
0441 PM TSTM WND DMG LAKE PARSIPPANY 40.85N 74.43W
05/15/2018 MORRIS NJ DEPT OF HIGHWAYS
DOWNED TREE ON INTERSTATE 287 NEAR EXIT 40. LANE
CLOSURES IN PLACE. TIME APPROXIMATED FROM RADAR.
0441 PM TSTM WND DMG TABOR 40.87N 74.48W
05/15/2018 MORRIS NJ DEPT OF HIGHWAYS
DOWNED TREE ON STATE HIGHWAY 53 NEAR FRONT STREET IN
DENVILLE TWP. ALL LANES CLOSED. TIME APPROXIMATED FROM
RADAR.
0441 PM TSTM WND DMG PHILLIPSBURG 40.69N 75.18W
05/15/2018 WARREN NJ SOCIAL MEDIA
NUMEROUS TREES DOWN IN PHILLIPSBURG. TIME APPROXIMATED
FROM RADAR.
0442 PM TSTM WND DMG LITTLETON 40.84N 74.46W
05/15/2018 MORRIS NJ DEPT OF HIGHWAYS
DOWNED TREE ON U.S. HIGHWAY 202 NEAR STATE HIGHWAY 10
IN MORRIS PLAINS. ALL LANES CLOSED AND DETOURED. TIME
APPROXIMATED FROM RADAR.
0445 PM TSTM WND GST LOWER MACUNGIE TWP 40.52N 75.58W
05/15/2018 M68 MPH LEHIGH PA TRAINED SPOTTER
WIND GUST OF 68 MPH MEASURED WITH HAND HELD
ANEMOMETER...HOWEVER THE DEVICE HAD NOT BEEN CALIBRATED
RECENTLY. TREE DAMAGE ALSO REPORTED
0445 PM TSTM WND DMG LAKE HIAWATHA 40.88N 74.38W
05/15/2018 MORRIS NJ SOCIAL MEDIA
LARGE TREE DOWN CRUSHING 2 CARS
0446 PM TSTM WND GST 1 S RUSCOMB MANOR TWP 40.41N 75.83W
05/15/2018 M55 MPH BERKS PA MESONET
CWOP STATION REPORTS WIND GUST OF 55 MPH
0446 PM TSTM WND DMG POHATCONG TWP 40.63N 75.17W
05/15/2018 WARREN NJ SOCIAL MEDIA
NUMEROUS TREES, POWER LINES, AND UTILITY POLES DOWN
THROUGHOUT POHATCONG TWP. SEVERAL ROAD CLOSURES IN
PLACE.
0449 PM TSTM WND DMG MALAPARDIS 40.83N 74.44W
05/15/2018 MORRIS NJ DEPT OF HIGHWAYS
DOWNED TREE ON INTERSTATE 287 NEAR EXIT 39. LANE
CLOSURES IN PLACE. TIME APPROXIMATED FROM RADAR.
0450 PM TSTM WND DMG KNOWLTON TWP 40.93N 75.06W
05/15/2018 WARREN NJ SOCIAL MEDIA
TREE DOWN ON I-80 EASTBOUND
0450 PM TSTM WND DMG NORTH CATASAUQUA 40.66N 75.47W
05/15/2018 NORTHAMPTON PA TRAINED SPOTTER
THREE-FOOT DIAMETER TREE FELL ONTO AND DAMAGED TWO
DUMPSTERS AND A FENCE.
0451 PM TSTM WND DMG PINE BROOK 40.86N 74.34W
05/15/2018 MORRIS NJ SOCIAL MEDIA
NUMEROUS TREES DOWN IN PINE BROOK. SEVERAL ROADS ARE
CLOSED. TIME APPROXIMATED FROM RADAR.
0452 PM TSTM WND GST S ALLENTOWN 40.59N 75.48W
05/15/2018 M59 MPH LEHIGH PA TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST OF 59 MPH MEASURED
WITH A HANDHELD ANEMOMETER. PEA SIZE HAIL WAS ALSO
FALLING AT THE TIME
0452 PM HAIL 1 S ALLENTOWN 40.58N 75.48W
05/15/2018 E0.75 INCH LEHIGH PA SOCIAL MEDIA
DIME SIZE HAIL IN S ALLENTOWN
0455 PM TSTM WND DMG WYOMISSING 40.33N 75.96W
05/15/2018 BERKS PA TRAINED SPOTTER
6 INCH DIAMTER TREE SNAPPED AT THE BASE. TIME ESTIMATED
FROM RADAR
0457 PM TSTM WND DMG WEST READING 40.33N 75.95W
05/15/2018 BERKS PA SOCIAL MEDIA
TREE DOWN ON A HOUSE. NO INJURIES REPORTED. TIME
ESTIMATED FROM RADAR.
0459 PM TSTM WND DMG COLLEGE HEIGHTS 40.37N 75.89W
05/15/2018 BERKS PA SOCIAL MEDIA
DOWNED TREES ON SKYLINE DRIVE NEAR MCKNIGHT GAP ROAD.
TIME ESTIMATED FROM RADAR.
0500 PM TSTM WND GST LEBANON 40.64N 74.84W
05/15/2018 M67 MPH HUNTERDON NJ TRAINED SPOTTER
0500 PM TSTM WND GST WEST LAWN 40.33N 75.99W
05/15/2018 E60 MPH BERKS PA TRAINED SPOTTER
LARGE TREE DOWN IN PICTURE.
0502 PM TSTM WND DMG PENNSIDE 40.34N 75.88W
05/15/2018 BERKS PA SOCIAL MEDIA
DOWNED TREE DAMAGED A HOUSE. TIME ESTIMATED FROM RADAR.
0504 PM TSTM WND DMG OLEY TWP 40.37N 75.78W
05/15/2018 BERKS PA SOCIAL MEDIA
NUMEROUS TREES DOWN IN OLEY TOWNSHIP, WITH SEVERAL
ROADS CLOSED. TIME ESTIMATED FROM RADAR.
0510 PM TSTM WND DMG DOUGLASSVILLE 40.26N 75.73W
05/15/2018 BERKS PA TRAINED SPOTTER
TREES AND POWERLINES DOWN.
0513 PM TSTM WND GST PORT READING 40.56N 74.25W
05/15/2018 M64 MPH MIDDLESEX NJ TRAINED SPOTTER
0514 PM TSTM WND DMG 1 N SNOWDENVILLE 40.20N 75.60W
05/15/2018 CHESTER PA BROADCAST MEDIA
REPORT OF TREES AND POWER LINES DOWN NEAR THE
INTERSECTION OF SAYLORS MILL RD AND EBELHARE RD
0516 PM TSTM WND GST POTTSTOWN 40.25N 75.64W
05/15/2018 M81 MPH MONTGOMERY PA TRAINED SPOTTER
MEASURED BY HOME ROOFTOP WEATHER STATION. TREE DAMAGE
AND ALSO SOME WINDOW DAMAGE TO A HOME. PROBABLE
MICROBURST.
0517 PM HAIL POTTSTOWN 40.25N 75.64W
05/15/2018 M1.00 INCH MONTGOMERY PA TRAINED SPOTTER
QUARTER SIZE HAIL LASTED FOR 8 MINUTES.
0520 PM HAIL STOWE 40.26N 75.68W
05/15/2018 E0.75 INCH MONTGOMERY PA SOCIAL MEDIA
0525 PM TSTM WND DMG PHOENIXVILLE 40.14N 75.52W
05/15/2018 CHESTER PA BROADCAST MEDIA
TREE DOWN ON BRIDGE STREET. TIME ESTIMATED FROM RADAR
0530 PM TSTM WND DMG PLYMOUTH MEETING 40.11N 75.28W
05/15/2018 MONTGOMERY PA TRAINED SPOTTER
LARGE TREE LIMBS DOWN
0532 PM TSTM WND DMG GRATERFORD 40.23N 75.45W
05/15/2018 MONTGOMERY PA TRAINED SPOTTER
LARGE LIMB AND POWER LINES DOWN IN NEIGHBORHOOD. *EVENT
TIME CORRECTED*
0548 PM TSTM WND GST NORTHEAST PHILADELPHIA 40.08N 75.01W
05/15/2018 M49 MPH PHILADELPHIA PA ASOS
0555 PM TSTM WND DMG PLYMOUTH MEADOWS 40.13N 75.29W
05/15/2018 MONTGOMERY PA SOCIAL MEDIA
SEVERAL TREES DOWN ON MALVERN ROAD.
0601 PM TSTM WND GST NEWTOWN SQUARE E 39.99N 75.38W
05/15/2018 M50 MPH DELAWARE PA MESONET
0601 PM TSTM WND GST LARCHMONT 39.99N 75.38W
05/15/2018 M50 MPH DELAWARE PA MESONET
CWOP STATION REPORTS WIND GUST OF 50 MPH
0617 PM HAIL FREEHOLD 40.26N 74.28W
05/15/2018 E1.00 INCH MONMOUTH NJ TRAINED SPOTTER
HAIL UP TO QUARTER SIZE.
0742 PM FLOOD 1 NW CAMDEN 39.94N 75.12W
05/15/2018 CAMDEN NJ SOCIAL MEDIA
RIVER LINE SERVICE SUSPENDED NEAR WALTER RAND
TRANSPORTATION CENTER OWING TO FLOODING.
&&
EVENT NUMBER PHI1800730 PHI1800724 PHI1800765 PHI1800722 PHI1800726
PHI1800786 PHI1800758 PHI1800759 PHI1800735 PHI1800723 PHI1800787
PHI1800769 PHI1800727 PHI1800725 PHI1800729 PHI1800733 PHI1800790
PHI1800755 PHI1800736 PHI1800728 PHI1800763 PHI1800793 PHI1800779
PHI1800734 PHI1800756 PHI1800784 PHI1800731 PHI1800780 PHI1800773
PHI1800739 PHI1800753 PHI1800771 PHI1800767 PHI1800795 PHI1800778
PHI1800782 PHI1800743 PHI1800744 PHI1800777 PHI1800774 PHI1800732
PHI1800751 PHI1800785 PHI1800788 PHI1800792 PHI1800783 PHI1800772
PHI1800776 PHI1800741 PHI1800789 PHI1800775 PHI1800737 PHI1800794
PHI1800796 PHI1800738 PHI1800740 PHI1800750 PHI1800799 PHI1800797
PHI1800742 PHI1800764 PHI1800798 PHI1800800 PHI1800746 PHI1800770
PHI1800745 PHI1800748 PHI1800749 PHI1800754 PHI1800747 PHI1800781
PHI1800757 PHI1800760 PHI1800768 PHI1800762 PHI1800766 PHI1800761
PHI1800791
CMSLocal storm report, May 15, 10:26 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1026 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG FORKED RIVER 39.83N 74.19W
05/15/2018 OCEAN NJ SOCIAL MEDIA
OUTFLOW FROM STORMS BLEW DEBRIS ONTO A SHED, CAUSING IT
TO COLLAPSE. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER PHI1800801
CMSLocal storm report, May 15, 10:34 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1034 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 1 SSE FULLERTON 40.62N 75.48W
05/15/2018 LEHIGH PA NEWSPAPER
DOWNED TREE AT SEVENTH STREET AND VIRGINIA AVENUE IN
WHITEHALL TWP. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER PHI1800802
CMSLocal storm report, May 15, 10:45 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1045 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG BOONTON 40.91N 74.41W
05/15/2018 MORRIS NJ SOCIAL MEDIA
TREES DOWN THROUGHOUT BOONTON. SEVERAL ROADS CLOSED.
TIME APPROXIMATED FROM RADAR.
&&
EVENT NUMBER PHI1800803
CMSSpecial weather statement, May 15, 10:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1054 PM EDT TUE MAY 15 2018
DEZ003-004-MDZ019-020-160400-
Inland Sussex-Delaware Beaches-Talbot-Caroline-
1054 PM EDT TUE MAY 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...SOUTHEASTERN
TALBOT AND SOUTHERN CAROLINE COUNTIES...
At 1054 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 23 miles southeast of Diamond Beach to
near Sharptown. Movement was southeast at 15 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Locations impacted include...
Easton, Georgetown, Seaford, Millsboro, Laurel, Lewes, Federalsburg,
Milton, Selbyville, Bridgeville, Delmar, Trappe, Dagsboro, Preston,
Oxford, Sharptown, Millville, Ellendale, Henlopen Acres and
Smithville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3846 7569 3869 7577 3868 7593 3857 7604
3873 7624 3884 7522 3879 7516 3880 7509
3867 7507 3869 7508 3869 7514 3864 7513
3862 7508 3866 7507 3861 7506 3859 7521
3860 7506 3845 7505
TIME...MOT...LOC 0254Z 333DEG 11KT 3869 7460 3851 7565
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:43 PM EDT | Special Marine Warning | PHI | 92 min | |
| May 16, 3:35 PM EDT | Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 8 more | 3 days |
| May 15, 8:43 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 4 hr |
| May 15, 10:01 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 4 hr |
Nearby
Special Weather Statements in Delaware, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.